# SDR GQRA2019052400001

- Difficulty date: May 20, 2019
- Submitted: May 24, 2019
- Operation: Air carrier
- Aircraft: N452AR
- Make and model: Emb EMB-500
- Aircraft serial: 5000269
- Aircraft time: 979 hours, 7,623 cycles
- Engine: Pwc PW615FA
- Engine time: 979 hours, 718 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW615FA
- Part serial: LC0507510
- Condition: Overtemp
- Location: Zone 400
- Part time: 979 hours, 718 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, B
- Precautionary procedure: G, B, A

## Discrepancy

AIRCRAFT WAS ENROUTE DTN -ABQ. IN LEVEL FLIGHT AT FL400 CREW EXPERIENCED A LOUD VIBRATION IN ONE OF THE ENGINES THAT LASTED FOR APPROXIMATELY 10-20 SECONDS. CREW COULD NOT TELL WHICH ENGINE. IT HAPPENED AGAIN WITH A CORRESPONDING RED ITT GAUGE INDICATING 881 DEGREES AND RECEIVED AN ENGINE EXCEEDANCE CAS. CREW PULLED THE THROTTLES BACK HALFWAY. CREW OBSERVED NO ICE ON THE WING BUT ELECTED TO TURN ON THE ENGINE HEAT. AIRCRAFT WAS NEVER IN THE CLOUDS BELOW FL400. VERY SHORTLY AFTER TURNING ON THE HEAT, THE VIBRATION HAPPENED AGAIN WITH ITT RED ON BOTH ENGINES, AN ENGINE NO DISPATCH CAS, AND E1 CONTROL FAULT AND E2 CONTROL FAULT OCCURRED. OTHER CAS MESSAGES APPEARED, HOWEVER WERE GONE BEFORE CREW COULD GET TO THEM AND DON’T RECALL WHAT THEY WERE. CREW NOTED SMELL OF JET EXHAUST CAME THROUGH THE CABIN. CREW AND PASSENGER DONNED CREW OXYGEN MASKS. CREW DECLARED AN EMERGENCY, REQUESTED VECTORS TO CLOSEST AIRPORT, PULLED THRUST LEVERS TO FLIGHT IDLE, AND BEGAN A DESCENT THROUGH THE BACKSIDE OF A STORM. THE VIBRATIONS AND ITT RED LINE CONTINUED A FEW MORE TIMES BUT STOPPED EVENTUALLY DURING THE DESCENT. CREW ENGAGED AP AND RAN THE E1 CTRL FAULT CHECKLIST. RADIO HAD SEVERE STATIC DUE TO THE STORM AND ATC WAS EXTREMELY HARD TO UNDERSTAND. CREW CLEARED THE BACK SIDE OF THE LINE OF STORMS, WAS ABLE TO MANAGE THRUST, AND ATC RECOMMENDED A DIVERSION TO AMA WHICH WAS ACCEPTED. AIRCRAFT LANDED WITHOUT INCIDENT AT AMA. AIRCRAFT CMC WAS DOWNLOADED AND SENT FOR ANALYSIS. ENGINE COMPUTERS WERE DOWNLOADED AND SENT FOR ANALYSIS. RECOMMENDED BOTH ENGINES TO BE REMOVED AND SENT TO OVERHAUL FACILITY DUE TO ITT EXCEEDANCES. AIRCRAFT WAS SIGNIFICANTLY DAMAGED BY HAIL AND LIGHTNING DUE TO EMERGENCY DESCENT THROUGH WEATHER.
